Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2005, 10:04 PM CST for Okaloosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 10:04 PM CST (04:04 UTC)
- Expired
- Mar 31, 2005, 10:30 PM CST
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -139 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 010404 SVRMOB FLC091-010430- /O.NEW.KMOB.SV.W.0077.050401T0404Z-050401T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1004 PM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1030 PM CST * AT 1004 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OCEAN CITY...OR NEAR FORT WALTON BEACH...AND MOVING EAST TO NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EGLIN AFB BY 1010 PM CST POSTIL AND NICEVILLE BY 1020 PM CST SEMINOLE BY 1030 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3050 8667 3037 8666 3043 8640 3066 8640 $$
1 follow-up statement
000 WWUS54 KMOB 010416 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1015 PM CST THU MAR 31 2005 FLC091-010430- /O.CON.KMOB.SV.W.0077.000000T0000Z-050401T0430Z/ OKALOOSA FL- 1015 PM CST THU MAR 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CST FOR SOUTHERN OKALOOSA COUNTY... AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED FROM NEAR POSTIL TO NEAR DESTIN... AND MOVING EAST NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NICEVILLE...POSTIL AND VALPARAISO BY 1015 PM CST SEMINOLE BY 1020 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3050 8667 3037 8666 3043 8640 3066 8640 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:30 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 31, 9:30 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
930 PM CST THU MAR 31 2005
.MARINE...UPDATED TO INCLUDE SCA FROM BEACH OUTWARD SANS MOBILE BAY.
MAINLY CONCERNED ABOUT INFLOW INTO MCS FOLLOWED BY SYNOPTIC FORCING.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL
SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ650-670.
FL...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.
SMALL CRAFT ADVISORY IN EFFECT THIS EVENING GMZ655-675
MS...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST FRIDAY ALL ZONES.
&&Hazardous weather outlook, Mar 31, 1:40 PM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 140 PM CST THU MAR 31 2005 ALZ051>055-MSZ067-075-076-010400- CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX- 140 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING INTO FRIDAY MORNING...BUT SHOULD END FRIDAY AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT. ALZ056>064-FLZ001>006-MSZ078-079-010400- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW- ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-MOBILE COASTAL- MOBILE INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA COASTAL- SANTA ROSA INLAND-STONE- 140 PM CST THU MAR 31 2005 THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH SUNRISE FRIDAY MORNING. THE AREA WILL REMAIN ON THE WARM...MOIST AND UNSTABLE SIDE OF A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM CENTRAL MISSISSIPPI INTO CENTRAL LOUISIANA. AN UPPER LEVEL DISTURBANCE IS FORECAST TO PASS ACROSS THE FRONTAL BOUNDARY TONIGHT AND CAUSE A LOW PRESSURE AREA TO FORM OVER LOUISIANA. AHEAD OF THIS LOW...THE ATMOSPHERE WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. EARLY IN THE EVENT...THERE IS THE POTENTIAL OF A FEW TORNADOES. AS THE THUNDERSTORMS EVOLVE INTO A LINE...THE THREAT SHIFTS TO DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONAL HEAVY RAINS FALLING ON ALREADY SATURATED SOIL COULD ALSO LEAD TO LOCALIZED FLOODING...ALONG STREAMS...LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AS THE SURFACE LOW LIFTS OUT...A STRONG COLD FRONT PUSHES ACROSS THE REGION FRIDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER CONTINUING FROM SUNRISE FRIDAY MORNING INTO EARLY AFTERNOON...THEN TAPERING OFF WITH THE PASSAGE OF THE COLD FRONT. NO HAZARDOUS WEATHER IS FORECAST SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY ALERT FOR POSSIBLE ACTIVATION TODAY INTO THE NIGHT.
In the hours before
Special weather statement, Mar 31, 7:45 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 745 PM CST THU MAR 31 2005 MSZ067-010245- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 745 PM CST THU MAR 31 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY... AT 745 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 3 MILES NORTHWEST OF MULBERRY...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... STRENGTHFORD...CLARA...WHISTLER...WOODWARDS...WAYNESBORO...BOICE AND DENHAM THROUGH 845 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:22 PM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 4 hr |
| Mar 31, 7:30 PM CST | Flash Flood Warning | MOB | Escambia | 2 hr |
| Mar 31, 9:27 PM CST | Flash Flood Warning | MOB | Escambia | 3 hr |
| Mar 31, 10:12 PM CST | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 4 hr |
| Apr 1, 12:20 AM CST | Flash Flood Warning | MOB | Escambia | 3 hr |
| Apr 1, 12:34 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 56 min |
| Apr 1, 1:27 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 18 min |
| Apr 1, 1:42 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 18 min |
| Apr 1, 2:00 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 60 min |
| Apr 1, 2:25 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 4 hr |
| Apr 1, 4:45 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 75 min |
| Apr 1, 6:07 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 53 min |
| Apr 1, 6:30 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 1, 6:30 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 30 min |
| Apr 1, 7:09 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 66 min |
| Apr 1, 9:38 AM CST | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.